New Jersey, 2009Damaging Wind in New Jersey, June 30, 2009
June 30, 2009 · NWS PHI · 1 event in 1 county or zone
A squall line of strong to severe thunderstorms preceding a cold front moved across New Jersey during the afternoon of the 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line of strong to severe thunderstorms preceding a cold front moved across New Jersey during the afternoon of the 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 30, 10:36 AM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 30, 10:36 AM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1136 AM EDT TUE JUN 30 2009
.SYNOPSIS...
LOW PRESSURE SITTING OVER SOUTHEASTERN CANADA CONTINUES TO USHER
FRONTAL SYSTEMS THROUGH OUR REGION PROVIDING VERY UNSETTLED WEATHER.
A COLD FRONT WILL MOVE THROUGH THIS AFTERNOON AND EVENING BEFORE
STALLING JUST TO THE EAST. MULTIPLE WAVES OF WEAK LOW PRESSURE WILL
RIDE NORTHEASTWARD ALONG THE FRONT THROUGH THE REMAINDER OF THE WORK
WEEK. THE FRONT THEN BEGINS TO MOVE OFFSHORE ON SATURDAY WITH A
SHORT PERIOD OF HIGH PRESSURE FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FORECAST HAS BEEN UPDATED TO SHAVE THE POPS BACK SOME ACROSS
THE NORTHWESTERN ZONES. THE EARLIER SHOWERS HAVE WEAKENED AND
MOVED NORTHEAST OF THE AREA. THE NEXT BATCH IS ORGANIZING ACROSS
CENTRAL PENNSYLVANIA ATTM AHEAD OF THE NEXT /STRONGER/ SHORT WAVE,
AND THIS MAY CLIP THE NORTHWESTERN ZONES THROUGH THE MORNING. THERE
CONTINUES TO BE SOME CLOUD TO GROUND LIGHTNING STRIKES INDICATED
ACROSS CENTRAL PENNSYLVANIA, THEREFORE LEFT IN THE SLIGHT CHC OF
THUNDER THIS MORNING ACROSS THE POCONOS. THE HOURLY GRIDS WERE ALSO
UPDATED TO REFLECT THE LATEST CONDITIONS, AND THE SKY COVER WAS
LOWERED ACROSS THE EASTERN HALF OF THE CWA FOR AWHILE THIS MORNING
GIVEN SATELLITE IMAGERY.
OTHERWISE, AN UPPER LEVEL JET IS THEN FORECAST TO MOVE ACROSS MD
THIS AFTN, PUTTING ALL BUT THE EXTREME SOUTHERN PARTS OF THE AREA
IN THE FAVORABLE FRONT RIGHT QUADRANT OF THE JET. THE AIRMASS WILL
BE UNSTABLE OVER THE AREA TOO. MSAS HAS COMPUTED SURFACE BASED LIS
IN THE -3C TO -6C RANGE OVER THE NORTHERN TIER OF COUNTIES IN
PENNSYLVANIA AND NEW JERSEY. BREAKS IN THE CLOUDS OVER THESE ZONES
WILL ONLY AIDE IN INCREASING THE INSTABILITY ALREADY PRESENT.
CURRENT REGIONAL RADAR TRENDS SHOW A CONVECTIVE CLUSTER JUST TO
THE NORTHWEST OF CARBON AND MONROE COUNTIES. STORMS EXTEND TO THE
SOUTHWEST OF THIS AREA AND IT APPEARS AS THOUGH THESE POCKETS OF
CONVECTION ARE TRYING TO ORGANIZE AS IT INGESTS JUICY AIR AROUND
AND NEAR A THETA-E RIDGE.
FCST TEMPS WERE BASED OFF OF MET SINCE IT WAS WARMER THEN THE MAV
ESPECIALLY IN AREAS THAT HAVE LITTLE TO CLOUD COVER THIS MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
THE UPPER TROUGH OVER THE GREAT LAKES REGION CONTINUES TO MOVE
SLOWLY ESE AND THE ENTIRE AREA IS UNDER CYCLONIC FLOW ALOFT WITH
SHORT WAVES EMBEDDED WITHIN THE FLOW MOVING THROUGH THE REGION.
THIS MEANS SHOWERS AND TSTMS LIKELY MOST AREAS EXCEPT A BIT MORE
CHANCY SOUTH DUE TO THE TRACK OF SHORT WAVES FARTHER TO THE NORTH.
FCST TEMPS WERE AGAIN BASED OFF THE MAV.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
JUST WHEN IT SEEMS AS THOUGH SUMMER HAS MADE A COMEBACK WE GET STUCK
IN ANOTHER RUT WITH A BLOCKING PATTERN IN PLACE. HOWEVER, WE WILL BE
FORTUNATE ENOUGH TO SEE THE BLOCKING BEGIN TO BREAKDOWN DURING THE
LATER PERIODS IN THE EXTENDED ALLOWING FOR MORE OF A ZONAL, FAST
MOVING FLOW ALOFT. UNFORTUNATELY THE UNSETTLED WEATHER WILL
PERSIST INTO THE FIRST HALF OF THE WEEKEND.
HAVE DECIDED TO USE MORE OF THE ECMWF THAN THE GFS FOR THE EXTENDED
GRIDS FOR CONTINUITY PURPOSES AND PER HPCS DISCUSSIONS. THE GFS
SEEMS TO BE A LITTLE TOO AMPLIFIED SHOWING NUMEROUS CLOSED LOWS
SKIRTING ALONG THE NORTHERN GREAT LAKES WHEREAS THE ECMWF IS NOT AS
ROBUST WITH THESE FEATURES.
THE QUASI-STATIONARY SURFACE LOW PRESSURE IN SOUTHEASTERN CANADA
BEGINS TO PULL OUT ON FRIDAY BUT LEAVES A WEAK BAROCLINIC ZONE IN
ITS WAKE ALONG THE EASTERN SEABOARD. MULTIPLE WAVES FORM ALONG THIS
BOUNDARY, SOME CLOSE ENOUGH TO OUR REGION THAT WE MAY SEE CONVECTION
AND SHOWERS POP-UP. IT IS NOT UNTIL SATURDAY THAT WE START TO DRY
OUT SOME WITH WEAK MID-LEVEL RIDGING MOVING IN WHILE THE SURFACE
HIGH PRESSURE SLIDES ACROSS FROM THE WEST. SKIES ACTUALLY START TO
CLEAR OUT SOME WITH A NORTHWEST WIND PICKING UP AS THE PRESSURE
GRADIENT TIGHTENS AND MIXING OCCURS DURING THE DAYTIME. IT LOOKS IT
WILL BE A VERY PLEASANT EVENING TO CELEBRATE THE FOURTH.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
IT WILL BE UNSETTLED AT TIMES THE NEXT COUPLE OF DAYS AS AN
EXPANSIVE LOW PRESSURE SYSTEM ABOVE THE SURFACE SITS OVER THE GREAT
LAKES REGION. THERE WILL BE SPOKES OF ENERGY, ABOVE THE SURFACE AND
AT THE SURFACE, ROTATING AROUND THIS FEATURE DURING THE COURSE OF
THE NEXT SEVERAL DAYS. ONE WEAK FEATURE IS ROTATING AROUND THIS
MAIN SYSTEM EARLY THIS MORNING AND WAS RESPONSIBLE FOR SOME
LIGHT SHOWERS ACROSS PARTS OF EASTERN PENNSYLVANIA. THIS ACTIVITY
HAS NOW EXITED TO THE NORTHEAST OF OUR AREA. THE CLOUDS
ASSOCIATED WITH THIS FEATURE ARE MAINLY THE ALTOCUMULUS TYPE
ALTHOUGH SOME SLIGHTLY LOWERED CEILINGS HAVE BEEN NOTED /STILL
VFR/. A STRONGER WEATHER DISTURBANCE IS FORECAST TO CROSS THE AREA
THIS AFTERNOON AND EARLY EVENING. THIS WILL PRODUCE SOME SHOWERS
AND/OR THUNDERSTORMS WITH THE BEST CONCENTRATION ANTICIPATED FOR
THE KABE AND KRDG AREAS. SOME OF THE ACTIVITY SHOULD SPREAD
EASTWARD WITH TIME, HOWEVER COVERAGE IS A LITTLE MORE QUESTIONABLE
WITH AN EASTWARD EXTENT. THEREFORE, WE WENT WITH A TEMPO GROUP AT
KRDG AND KABE ONLY WITH THUNDER, AND A VCSH/CB MENTION FOR THE
KPHL AREA TERMINALS. WE DECIDED TO LEAVE OUT ANY MENTION OF
PRECIPITATION AT KMIV AND KACY AS IT MAY TAKE AWHILE FOR ANYTHING
TO APPROACH THESE TERMINALS. THE EXCEPTION MAY BE IF SOMETHING
DEVELOPS AND ORGANIZES ACROSS NORTHEASTERN MARYLAND AND THEN
SLIDES EAST/NORTHEASTWARD MORE QUICKLY. THE LOCAL VISIBILITY AND
CEILINGS WILL BE REDUCED DURING TIMES OF MAINLY HEAVIER
SHOWERS/STORMS. THERE IS THE POTENTIAL THAT THE ACTIVITY COULD BE
ACCOMPANIED BY GUSTY WINDS THIS AFTERNOON.
THE DEW POINTS HAVE BEEN CREEPING UP SOME SO FAR, HOWEVER FOG IS NOT
ANTICIPATED TO BE MUCH OF A CONCERN THIS MORNING. A MAINLY LIGHT AND
VARIABLE WIND WILL TURN TO THE SOUTHWEST AND INCREASE SOME THROUGH
THE AFTERNOON. JUST LIKE YESTERDAY, THERE COULD BE SOME GUSTS AGAIN
BUT THESE ARE NOT ANTICIPATED TO BE VERY HIGH THEREFORE WILL STICK
TO JUST SOME HIGHER SUSTAINED VALUES. THE PRESSURE GRADIENT LOOKS TO
BE SUCH TO ALLOW FOR THE WIND TO SHIFT MORE TO THE SOUTH TO PERHAPS
SOUTHEAST AT KMIV AND KACY. THIS MAY ALSO OCCUR AT KILG LATE IN THE
AFTERNOON.
OUTLOOK...
A REPEATING WEATHER PATTERN WILL BE IN PLACE THROUGH ABOUT THURSDAY
AS THE UPPER-LEVEL STORM SYSTEM APPROACHES AND KEEPS SOME PERIODIC
DISTURBANCES MOVING THROUGH OUR AREA. THIS WILL RESULT IN SOME
SHOWERS AND STORMS, ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. THERE MAY BE SOME FOG DEVELOPMENT AT NIGHT INTO THE EARLY
MORNING HOURS, ESPECIALLY AT LOCATIONS THAT RECEIVE RAIN. THE
FINAL FRONTAL BOUNDARY WITH THIS SYSTEM LOOKS TO CROSS OUR AREA
LATE WEDNESDAY INTO THURSDAY, THEN A WEAK HIGH PRESSURE SYSTEM
GRADUALLY APPROACHES FROM THE WEST FRIDAY AND SATURDAY.
&&
.MARINE...
A RATHER SLOW MOVING CLOSED LOW ACROSS THE GREAT LAKES REGION WILL
MAINLY DOMINATE OUR WEATHER THROUGH ABOUT WEDNESDAY NIGHT. SPOKES OF
ENERGY WILL ROTATE AROUND THIS CLOSED LOW, ALLOWING FOR THE CHANCE
FOR SOME SHOWERS OR THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS. IT APPEARS THAT FOR TODAY, MOST OF THE ACTIVITY
MAY REMAIN OVER LAND BUT SOME OF THIS MAY GET INTO THE MARINE AREA
LATER IN THE DAY AND THIS EVENING. A SOUTHERLY FLOW IS EXPECTED TO
DOMINATE THROUGH WEDNESDAY, ALTHOUGH THE LAST OF THE SURFACE FRONTS
IS FORECAST TO SWEEP ACROSS THE AREA LATE WEDNESDAY INTO THURSDAY.
WHEN THIS OCCURS, THE SURFACE WINDS WILL TEND TO SHIFT TO THE WEST.
THIS MAY NOT LAST LONG THOUGH AS THE PRESSURE PATTERN BECOMES SUCH
THAT COULD ALLOW THE WINDS TO BACK TO THE SOUTHWEST AGAIN FOR A
TIME. A WEAK AREA OF HIGH PRESSURE GRADUALLY APPROACHES FOR FRIDAY
AND SATURDAY WITH A NORTHWESTERLY WIND OF ABOUT 10 KNOTS OR LESS
ANTICIPATED.
OVERALL, CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE ENTIRE PERIOD. THE SOUTHERLY WINDS MAY
INCREASE SOME AT TIMES, ESPECIALLY WHEN SURFACE BOUNDARIES/TROUGHS
MOVE THROUGH. THE FORECAST SOUNDINGS INDICATE THIS, HOWEVER THE
PROFILE OF THE LOWER LEVELS OF THE ATMOSPHERE ARE FORECAST TO REMAIN
STABLE ENOUGH TO KEEP THE STRONGER WINDS ABOVE THE SURFACE. THE
WAVEWATCH GUIDANCE CONTINUES TO BE RATHER CONSISTENT, THEREFORE
MINOR ADJUSTMENTS WERE MADE TO THE WAVE HEIGHT GRIDS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...STAUBER
NEAR TERM...GORSE/HEAVENER
SHORT TERM...STAUBER
LONG TERM...HEAVENER
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Jun 30, 12:16 PM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
116 PM EDT TUE JUN 30 2009
NJZ001-007>010-012-015-PAZ054-055-060>062-067>071-011215-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
116 PM EDT TUE JUN 30 2009
...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE AGAIN EXPECTED WEDNESDAY AND SOME OF THESE
THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED.
DEZ001-002-MDZ008-012-015-019-020-NJZ013-014-016>027-011215-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
116 PM EDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME
THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE AGAIN EXPECTED WEDNESDAY AND SOME OF THESE
THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ003-004-011215-
INLAND SUSSEX-DELAWARE BEACHES-
116 PM EDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE EXPECTED WEDNESDAY AND SOME OF THESE
THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
ANZ430-431-450>455-011215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
116 PM EDT TUE JUN 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE EXPECTED WEDNESDAY AND SOME OF THESE
THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 30, 11:41 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1241 PM EDT TUE JUN 30 2009
NJZ007-PAZ054-055-062-301745-
CARBON PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
1241 PM EDT TUE JUN 30 2009
...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE...NORTHAMPTON
AND WARREN COUNTIES...
AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF BETHLEHEM...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR ROSSLAND...BELFAST AROUND 100
PM...SAYLORSBURG...WIND GAP AROUND 115 PM...STROUDSBURG AND
STORMVILLE AROUND 130 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL ALSO PRODUCE SMALL HAIL AROUND PEA TO DIME SIZE.
ROBERTSON
Special weather statement, Jun 30, 12:42 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT TUE JUN 30 2009
NJZ001-007-PAZ055-062-301845-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
142 PM EDT TUE JUN 30 2009
...STRONG THUNDERSTORMS WILL AFFECT MONROE...NORTHAMPTON...SUSSEX
AND WARREN COUNTIES...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
VERY STRONG THUNDERSTORM 5 MILES EAST OF MOUNT POCONO...MOVING NORTHEAST
AT 35 MPH. THE THUNDERSTORM WILL BE NEAR FLATBROOKVILLE...FIVE POINTS
AROUND 200 PM...CRANDON LAKES...BRANCHVILLE AROUND 215 PM...
HAINESVILLE AND HIGH POINT AROUND 230 PM.
WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE WITH THIS STORM. A WARNING
MAY BE NEEDED IF THIS STORM INTENSIFIES FURTHER.
THERE ARE OTHER SCATTERED THUNDERSTORMS THAT WILL CONTINUE TO AFFECT
THE REGION. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THESE STORMS.
TFG
Special weather statement, Jun 30, 12:45 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT TUE JUN 30 2009
NJZ009-PAZ068-069-301845-
BUCKS PA-HUNTERDON NJ-MONTGOMERY PA-
145 PM EDT TUE JUN 30 2009
...A STRONG THUNDERSTORM WILL AFFECT BUCKS...HUNTERDON AND MONTGOMERY
COUNTIES...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTH OF PHILADELPHIA...MOVING NORTHEAST
AT 30 MPH. THE THUNDERSTORM WILL BE NEAR DUBLIN...BEDMINSTER AROUND
200 PM...TINICUM...PIPERSVILLE AROUND 215 PM...ERWINNA...FRENCHTOWN
AROUND 230 PM...CLINTON AND GLEN GARDNER AROUND 245 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. IF YOU SEE THREATENING WEATHER, PLEASE SEEK SHELTER
IMMEDIATELY.
TFG
Special weather statement, Jun 30, 1:03 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
203 PM EDT TUE JUN 30 2009
NJZ001-007-301900-
SUSSEX NJ-WARREN NJ-
203 PM EDT TUE JUN 30 2009
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX AND WARREN COUNTIES...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF EASTON...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR GREAT MEADOWS-VIENNA AROUND
215 PM...HOPE AROUND 230 PM...BLAIRSTOWN AROUND 245
PM...FLATBROOKVILLE AND FIVE POINTS AROUND 300 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL AND FREQUENT...DANGEROUS CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
NIERENBERG
Special weather statement, Jun 30, 1:18 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
218 PM EDT TUE JUN 30 2009
DEZ001-MDZ008-012-PAZ067-070-301915-
CECIL MD-CHESTER PA-DELAWARE PA-KENT MD-NEW CASTLE DE-
218 PM EDT TUE JUN 30 2009
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...DELAWARE...KENT
AND NEW CASTLE COUNTIES...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
READING TO 17 MILES SOUTHEAST OF LANCASTER TO 12 MILES EAST OF
BALTIMORE...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR GLENMOORE...PUGHTOWN AROUND 230 PM...EXTON...LIONVILLE AROUND
245 PM...GRADYVILLE...MALVERN AROUND 300 PM...NEWPORT AND BOHEMIAS
MILLS AROUND 315 PM.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
TFG
Thunderstorm Wind, Hunterdon
- When
- June 30, 2:35 PM EST
- Where
- Hunterdon County, 0.49 mi NW of Baptistown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.525, -75.006
A severe thunderstorm knocked down a large tree in Kingwood Township onto County Route 519. A few other large tree limbs were torn down in the township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, June 30, 2009$73 million · 2.75 in hail · 76 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2009$9.3 million · 4 events
- Hail and Damaging Wind in Kentucky, June 30, 2009$500,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Arizona, June 30, 20091 injured · $203,000 · 74 kt wind · 4 events
- Tornado and Hail in Montana, June 30, 2009$100,000 · EF0 · 22 events
- Lightning Strikes in Texas, June 30, 2009$250,000 · 2 events
- Damaging Winds in Tennessee, June 30, 20091 injured · $85,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, June 30, 2009$25,000 · 1 in hail · 10 events
- Hail in Missouri, June 30, 2009$30,000 · 3 in hail · 2 events
- Damaging Wind in Arkansas, June 30, 2009$25,000 · 58 kt wind · 1 event
- Flash Flooding and Hail in New Jersey, June 30, 2009$17,000 · 1.5 in hail · 9 events
- Flash Flood and Flood in New York, June 30, 2009$10,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170460.